| Model Number |
BEA28-120/I20-40 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
07/05/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal aortic extension, an ovation iliac limb, and an ovation iliac extension to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately five (5) years post initial procedure, during a follow up, a computed tomography (ct) scan showed evidence of a type 2 or a type 3b endoleak and the aneurysm sac had grown to 6cm.Five (days) after the ct, the patient was brought back for intervention.An angiogram was taken and revealed a puncture in the stent graft (categorized as a type 3b endoleak) that the physician believes is due to an unrelated heart catheter procedure.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft and an ovation extender.The event was successfully resolved and there was no longer evidence of an endoleak on the angiogram.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak and aneurysm enlargement are unconfirmed.The additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.It was reported the physician suspected that a heart catherization may have been the reason that the very focal hole was created; however, it is unclear if this definitely was the cause of the type 3b endoleak.The medical records noted the endoleak to be a "type 3"- it could not be conclusively determined if it was a type 3a or 3b endoleak since there was an ovation limb in place in the right common iliac artery (concomitant product use off label).It is unclear if the ovation limb within an afx2 system contributed to the reported event.The final patient status was discharged on post operative day one in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.